NWS Little Rock, AR wrote its last area forecast discussion before the first event at Jul 3, 5:25 AM CST, 1 hour 5 minutes earlier.
Area forecast discussion, Jul 3, 5:25 AM CST, 1 hour 5 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Little Rock AR
625 AM CDT Sun Jul 3 2022
.MESOSCALE UPDATE...
A band of vigorous and deep convection was noted on recent radar
imgry, w/ cloud tops cooling rapidly, and rainfall rates estimated
at 2-3"/hr under the strongest storms via mesonet data. Rainfall
rates of this magnitude are expected to continue over the next few
hours w/ convection remaining nearly stationary over the lower
Ouachita River valley. QPF around this region could exceed 4 to 5
inches (or more locally), and lead to local flash flooding around
the area, particularly in portions of Ouachita, Calhoun, Bradley,
and Drew counties.
/72/
&&
.AVIATION...For 03/12Z TAFs
Mixed batch of IFR to MVFR condns were noted around the FA this
morning, w/ low-lvl cloud cover expanding over much of the Srn
half of the state. In the last hour, a band of strong TSRA has
developed, but should only impact far Srn terminals through the
later morning hours. Elsewhere, ongoing IFR CIGs are expected to
improve to VFR by the early afternoon. For PBF/LLQ, have kept
mentions of TSRA through the early afternoon, and condns expected
to improve to VFR status by the evening. Winds wl remain light and
VRB throughout the PD.
/72/
&&
.PREV DISCUSSION...(ISSUED 331 AM CDT Sun Jul 3 2022)
SHORT TERM...Today Through Monday Night
W/in the last 12 to 18 hours, short range hi-res guidance has become
increasingly consistent with painting a very local band of excessive
QPF across portions of far Srn AR. Most model solns suggest a small
bullseye of (realistically 3-4+ inches, but possibly more)
sometime between 08Z to 14Z later this morning...SHV radar already
shows developing returns over the I-20 corridor...HREF prob
guidance for at least 2" of QPF b/w 12Z-18Z (primarily around 12Z
and shortly thereafter) depicted a swath of 40 to 50% during this
timeframe over the tri-CWA border area as well. PWATs across the
concerning area are showing 2"+ and minimal cloud layer steering
flow around what appears to be a low-lvl convergent zone somewhere
in Srn AR could make this a very realistic situation...With this
in mind, and given that the beginning of what could be nearly
stationary, explosive convection capable of highly efficient
rainfall rates (2-3"/hr), have upped QPF amounts around Calhoun,
Bradley, and Drew counties. Given the low to medium range
confidence on the magnitude of QPF, the approximate location of
the greatest rainfall axis, and the isolated nature of where the
max rainfall bullseyes may occur, have opted to hold off on a
short fuse flood watch, in coordination with Jackson and
Shreveport WFOs.
As of late, most of Arkansas has remained extremely dry, with
mentions of rainfall far and few in between, so overall soil
saturation is on the low-end, but portions of Srn AR did receive
estimated amounts of 1 to 1.5 inches of rain on Sat afternoon,
somewhat priming the ground surface, and reducing FFG. Currently,
2to 4 inches of localized heavy rainfall may not result in
problematic flooding issues, rather just local tributary and stream
rises. However, model spread on QPF amounts through Sunday afternoon
have been quite high to say the least, with confidence on how much
rainfall may occur still up in the air. If robust and efficient
rainfall producing convection occurs with significant training, then
higher local amounts in excess of 4 to 5 inches (or perhaps more in
localized spots) is possible, and could result in more problematic
flooding around Srn AR.
Special thanks to Shreveport and Jackson WFOs for the collaboration
this morning!
For the remainder of the FA through the PD...heat headlines and
mentions of dangerous heat wl begin to occupy the discussion, as Mon
looks to be the last day for the coming week where there isn't a
spot in the state that hits 100F. Area high temps wl lkly top the
mid 90s for most, w/ heat index values beginning to break the 100
degree mark, and only increasing daily heading into the long term
PD.
LONG TERM...Tuesday Through Saturday
Aloft, a stout ridge, or dome, of high pressure will be firmly
entrenched across the SErn CONUS. At the surface, high pressure will
be located well to the E of AR and with clockwise flow around the
system, winds will be out of the S/SE locally. This will ensure hot
and humid conditions prevail through the week.
Temperatures will modify and afternoon fair weather cumulus will be
harder and harder to come by mid to late week as upper level heights
increase and large scale subsidence ramps up. High temperatures will
approach or slightly exceed the century mark starting Tuesday and
persist through Friday. Some locations may range from 100 to 105
degrees. Dew points through the week should remain in the lower to
mid 70s. Combining hot temperatures with high dew points, heat index
values are expected to climb above 105 through the week, with some
locations approaching or exceeding the 115 mark in the afternoons.
Conditions will prove to remain in the dangerous category when
overnight lows are factored in. As of now, current low temperatures
are expected to range from the mid/upper 70s to lower 80s. This
gives little relief to those who lack air conditioning, or work
outdoors, a way to cool off from the relentless heat.
Long range guidance suggest a weakening in the upper level ridge
will be possible by Saturday as the entire ridge retrogrades into
the Cntrl Plains. This could allow an upper level system and short
wave trough to dive SE within NWrly flow. This could promote the
next chance of showers and thunderstorms with temperatures easing
just a bit. This is still far out and will be monitored with time.
&&
.LZK Watches/Warnings/Advisories...NONE.
&&
Aviation...72
Hazardous weather outlook, Jul 3, 1:50 AM CST, 4 hours 40 minutes before
Hazardous Weather Outlook
National Weather Service Little Rock AR
250 AM CDT Sun Jul 3 2022
ARZ004>008-014>017-024-025-031>034-039-042>047-052>057-062>069-
103-112-113-121>123-130-137-138-140-141-203-212-213-221>223-230-
237-238-240-241-313-340-341-040800-
Marion-Baxter-Fulton-Sharp-Randolph-Stone-Izard-Independence-
Lawrence-Cleburne-Jackson-Conway-Faulkner-White-Woodruff-Perry-
Garland-Saline-Pulaski-Lonoke-Prairie-Monroe-Pike-Clark-
Hot Spring-Grant-Jefferson-Arkansas-Dallas-Cleveland-Lincoln-
Desha-Ouachita-Calhoun-Bradley-Drew-Boone County Except Southwest-
Newton County Higher Elevations-Searcy County Lower Elevations-
Southern Johnson County-Southern Pope County-
Southeast Van Buren County-Western and Northern Logan County-
Northern Scott County-Northwest Yell County-
Polk County Lower Elevations-
Central and Eastern Montgomery County-
Boone County Higher Elevations-Newton County Lower Elevations-
Northwest Searcy County Higher Elevations-
Johnson County Higher Elevations-Pope County Higher Elevations-
Van Buren County Higher Elevations-
Southern and Eastern Logan County-
Central and Southern Scott County-Yell Excluding Northwest-
Northern Polk County Higher Elevations-
Northern Montgomery County Higher Elevations-
Eastern, Central, and Southern Searcy County Higher Elevations-
Southeast Polk County Higher Elevations-
Southwest Montgomery County Higher Elevations-
250 AM CDT Sun Jul 3 2022
This Hazardous Weather Outlook is for a Large Part of Arkansas.
.DAY ONE...Today and Tonight
Scattered to widespread thunderstorms are expected across portions
of far southern Arkansas during the early morning hours Sunday, and
persist through the later morning to early afternoon. There will be
potential for isolated areas of heavy to excessive rainfall...on the
order of 2 to 4 inches (and perhaps more in very local spots), which
may result in rises on local tributaries and streams, and possibly
cause some local flash flooding issues. Otherwise, no other
hazardous weather is expected around the state today.
.DAYS TWO THROUGH SEVEN...Monday Through Saturday
Isolated to widely scattered showers and thunderstorms activity will
decrease in coverage each afternoon heading through the upcoming
work week. Heat index values will increase to 100 to 110 for many
areas much of next week as a hot and humid airmass settles across
the region.
A few areas may reach Excessive Heat Warning criteria where heat
index values of 115 or greater will be possible.
With overnight lows only falling into the upper 70s to potentially
low 80s, there will be little relief from heat at night. This will
be especially dangerous for vulnerable populations.
.Spotter Information Statement...
Spotter activation will not be needed.
&&
Visit NWS Little Rock on the web. Go to http://weather.gov/lzk.
72/70